Wildfire, Bradley
- When
- September 17, 2:00 PM CST to September 19, 5:00 AM CST
- Where
- Bradley forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.466, -92.162 (the zone’s center; the record gives no point)
Extreme drought, fairly low relative humidities, and occasional brisk breezes, created conditions favorable for wildfires. 4 miles southeast of Hermitage in Bradley County.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Extreme drought, fairly low relative humidities, and occasional brisk breezes, created conditions favorable for wildfires. The Singleton Creek Fire began on the afternoon of the 17th 6.4 miles southeast of Hermitage in Bradley County. The fire was controlled on the morning of the 19th. Altogether, 1573 acres burned, making this, by far, the largest wildfire so far this year in Arkansas. Also, it was the largest wildfire in Bradley County in 13 years. Most of the area burned belonged to a large timber company. The Ten Mile Creek Fire began on the afternoon of the 19th 1.8 miles southeast of Wilmar in Drew County. During the evening of the 19th, a few residents were evacuated on S. Allis Rd. and the fire forced the closing of U.S. 278 near Wilmar. The fire eventually burned up to the edge of Wilmar. It was controlled on the morning of the 20th, after burning 495 acres. Four structures at deer camps were destroyed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 17, 1:46 PM CST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 246 PM CDT TUE SEP 17 2013 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT RIDGE OF HIGH PRESSURE ALONG THE GULF COAST WILL HOLD THROUGH AT LEAST THURSDAY...WITH ONLY ISOLATED SHOWERS/THUNDERSTORMS IN THE FORECAST. PRECIPITATION WILL TEND TO FORM IN NORTHERN/WESTERN ARKANSAS AWAY FROM THE HIGH. ON FRIDAY...SIGNIFICANT TROUGH WILL DIG SOUTHWARD THROUGH THE MIDDLE OF THE COUNTRY...WITH THE HIGH SHUNTED TO THE SOUTHEAST. AT THE SURFACE...A COLD FRONT WILL SWEEP INTO THE REGION. THERE SHOULD BE ENOUGH MOISTURE IN PLACE FOR GOOD CHANCES OF SHOWERS AND THUNDERSTORMS. CHANCES FOR WIDESPREAD PRECIPITATION WILL BE THE HIGHEST FOR QUITE SOME TIME...WITH NOTHING SIMILAR SINCE MID- AUGUST. ABOVE NORMAL TEMPERATURES ARE EXPECTED AHEAD OF THE FRONT WEDNESDAY/THURSDAY. CLOUDS/PRECIPITATION WILL KEEP READINGS CLOSER TO NORMAL OR PERHAPS A LITTLE BELOW NORMAL ON FRIDAY. && .LONG TERM...SATURDAY THROUGH TUESDAY COLD FRONT WILL MOVE SOUTHEAST OF THE AREA LATE SATURDAY...WITH COOLER AND DRIER AIR MOVING INTO THE STATE. TEMPERATURES WILL BE AROUND NORMAL...WITH HIGHS IN THE 80S...AND OVERNIGHT LOWS AROUND 60. UPPER RIDGE WILL BUILD OVER THE REGION...AND KEEP RAIN CHANCES OUT OF FORECAST THROUGH THE BEGINNING OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 65 89 67 91 / 10 10 10 20 CAMDEN AR 68 93 68 93 / 20 10 10 20 HARRISON AR 66 87 65 88 / 20 20 10 20 HOT SPRINGS AR 68 91 68 90 / 20 10 10 20 LITTLE ROCK AR 67 91 68 92 / 10 10 10 20 MONTICELLO AR 68 93 69 92 / 20 10 10 20 MOUNT IDA AR 68 91 66 90 / 20 20 10 20 MOUNTAIN HOME AR 65 88 66 89 / 20 20 10 20 NEWPORT AR 66 90 67 91 / 10 10 10 20 PINE BLUFF AR 67 92 68 92 / 10 10 10 20 RUSSELLVILLE AR 67 91 67 91 / 20 20 10 20 SEARCY AR 65 90 67 91 / 10 10 10 20 STUTTGART AR 67 91 68 91 / 10 10 10 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...46 / LONG TERM...58
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 332 AM CDT TUE SEP 17 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 332 AM CDT TUE SEP 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SOME ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH LATE THIS AFTERNOON. HOWEVER...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER WILL REMAIN LOW THROUGH TONIGHT. WILDFIRE DANGER REMAINS IN THE MODERATE TO HIGH CATEGORY ACROSS THE ENTIRE STATE AT THIS TIME. BURN BANS REMAIN IN PLACE ACROSS MANY COUNTIES ACROSS CENTRAL AND SOUTHERN ARKANSAS BECAUSE OF THESE DRY CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY INTO THURSDAY. CHANCES FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS INCREASE FOR FRIDAY AS A COLD FRONT DROPS SOUTH INTO THE STATE. SOME STRONG STORMS COULD DEVELOP WITH THIS ACTIVITY...ESPECIALLY FRIDAY AFTERNOON AND EVENING. THIS COLD FRONT WILL MOVE JUST SOUTH OF THE STATE BY SATURDAY AFTERNOON...WITH DRIER CONDITIONS EXPECTED INTO EARLY NEXT WEEK BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 62
The national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, September 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470219, 470220.